MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY DRAINAGE STENT V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1033-0707
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported during an ercp to remove a stent, the physician encountered resistance when pushing the grasper down the scope.The physician pushed harder and a piece of blue plastic came out of the end of the scope.The scope was removed and an alternative scope was used to complete the patient's procedure as planned.An x-ray was taking for this patient and they are unable to confirm if the end of the pigtail stent (also blue) was missing in the patient.The blue plastic fragment released from the first scope was retrieved.It is unknown how it was retrieved.The facility reviewed the use history of the scope and determined it was last used to implant a pigtail stent for a different patient.This event includes 2 reports: (b)(6): tjf-260v, scope.(b)(6): pbd-1033-0707, stent.This is report 2 of 2 for (b)(6): pbd-1033-0707, stent.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer, the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.H4: 2021july.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to a tensile load greater than the stent's proof stress was applied to the stent.However, we were unable to identify the cause of the occurrence because we were unable to check the actual product.The instruction manual contains the following descriptions.This is possible to prevent the reported event.Drawing number: gk6896 revision number:07 when retrieving this instrument from the bile duct, grasp a part avoiding the vicinity of side hole or side flap as much as possible, and slowly aligned with bile duct withdraw it with the endoscope observing fluoroscopic images.If a part around the side hole or side flap is strongly grasped by a snare or grasping forceps, or the stent is withdrawn with excessive force, this instrument may break and leave debris in the bile duct.Do not retrieve this instrument in other methods than described in this instruction manual.Otherwise, it could cause migrating or falling off from the papilla and could damage the instrument.To retrieve the stent, use grasping forceps fg-44nr-1 in accordance with its instruction manual.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the customer: the customer stated the device fragment fell outside of the patient but also stated the fragment was retrieved from the patient.The customer also stated there was no patient harm, injury or infection.

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14497437
Report Number8010047-2022-08858
Device Sequence Number17611128
Product Code FGE
UDI-Device Identifier04953170347320
UDI-Public04953170347320
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-1033-0707
Device Lot Number17K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-260V, SERIAL (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown